Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 207, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 30, 2004, 2:05 PM CDT for Briscoe County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2004, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 30, 2004, 3:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:51 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 6:51 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 651 AM CDT MON AUG 30 2004 .UPDATE... THUNDERSTORMS HAVE REDEVELOPED THIS MORNING ACROSS THE NORTH-CENTRAL CWA. OVER AN INCH OF RAIN HAS BEEN REPORTED AT THE WEST TEXAS MESONET SITE AT SILVERTON. NOT CERTAIN HOW LONG THE STORMS WILL LAST BUT WITH WEAK SHORT-WAVE ENERGY MOVING THROUGH THE AREA PROVIDING SYNOPTIC SCALE LIFT AND O6Z MODELS CONTINUING TO SHOW QPF ACROSS THE CWA HAVE DECIDED TO INCREASE POPS THIS MORNING...TAPERING FROM NE TO SW AND HAVE CONTINUED LOW POPS THROUGH THE EVENING. UPDATED PRODUCTS OUT SHORTLY. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/14
Hazardous weather outlook, Aug 30, 6:00 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON AUG 30 2004 TXZ021>044-301800- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. BRIEF PERIODS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 60 min |
| Aug 30, 2:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 40 min |
| Aug 30, 2:17 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 58 min |
| Aug 30, 2:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Garza | 53 min |
| Aug 30, 3:02 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 58 min |
| Aug 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.